Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm 21 years old and I had taken Minocycline for a while and heard if u take it too long u get grey spots and stuff so my skin was clear and I decided to come off it but then I got some pimples around my chin and didn't like it so I went to the derm and asked if I could try doxycycline (cause my brother takes it) and I took it for about 2 weeks and it broke me out so bad I was so upset! I had deep pimples that I couldn't cover up. I called my derm and said it didn't work for me and did the opposite so she gave me some more Minocycline again, I've been on it for almost 2 weeks and I still have some big pimples on my cheek. I'm so self conscious and so embarrassed to leave my house. If anyone has some advice or anything I'd greatly appreciate it because this is making me really upset :(

Link to comment
Share on other sites

 Antibiotics help but they're not the answer. I'd suggest epiduo every other night. Its been helping me alot. 

Edited by octopusfrog
wrong post
Link to comment
Share on other sites

Use the minocycline exactly the way your doctor tells you. I used minocycline at full dose for years, it's very safe and I never turned gray. I sorry, but it's benefits don't always happen quickly. If it worked once already then it will probably work again. 

If you are not using topical treatments, you should start immediately. Benzoyl peroxide wash or lotion will supplement the antibiotics, and prevent resistance. Retinoids clear your pores and prevent white/black heads from ever appearing.

You can eventually come off antibiotics but I don't recommend tapering every other day. You can take a full dose until the deep cysts go away and reduce the dose. Take the half dose until the inflammatory acne (red spots) mostly goes away. 

I think that antibiotics should be used no more than a year. After that, if you can't control your acne with topicals alone. You should take accutane. 

Thats my opinion 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×